Alert archive / California / Wind Advisories in 2018

Wind Advisory 28, NWS Hanford, CA

December 31, 2018

NWS Hanford, CA issued this wind advisory at Dec 31, 2018, 3:29 AM PST. It took effect at Dec 31, 2018, 8:26 AM PST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2018, 3:29 AM PST (11:29 UTC)
In effect from
Dec 31, 2018, 8:26 AM PST
Expired
Jan 1, 2019, 10:00 AM PST
In force
26 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

079 
WWUS76 KHNX 311129
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
329 AM PST Mon Dec 31 2018

CAZ096-312000-
/O.UPG.KHNX.HW.A.0004.190101T0000Z-190101T1800Z/
/O.NEW.KHNX.WI.Y.0028.190101T0000Z-190101T1800Z/
Sierra Nevada from Yosemite to Kings Canyon-
329 AM PST Mon Dec 31 2018

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST
TUESDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 10 AM
PST Tuesday. The High Wind Watch is no longer in effect.

* WINDS...East 15 to 30 mph with gusts up to 55 mph. Gusts may
  locally exceed 60 mph over the higher elevations.

* TIMING...Winds increasing by late Monday afternoon and 
  remaining very strong through late Tuesday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ093-312000-
/O.UPG.KHNX.HW.A.0004.190101T0000Z-190101T1800Z/
/O.NEW.KHNX.WI.Y.0028.190101T0000Z-190101T1800Z/
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Oakhurst and Mariposa
329 AM PST Mon Dec 31 2018

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST
TUESDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 10 AM
PST Tuesday. The High Wind Watch is no longer in effect.

* WINDS...Northeast 5 to 15 mph with gusts up to 40 mph. Strongest
  gusts are expected in the vicinity of Northfork and Oakhurst. 

* TIMING...Winds increasing by late Monday afternoon and remaining
  gusty through late Tuesday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Bean
5 follow-up statements
806 
WWUS76 KHNX 311626
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
826 AM PST Mon Dec 31 2018

CAZ096-010030-
/O.EXT.KHNX.WI.Y.0028.181231T1626Z-190101T1800Z/
Sierra Nevada from Yosemite to Kings Canyon-
826 AM PST Mon Dec 31 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY...

* WINDS...East 15 to 30 mph with gusts up to 55 mph. Gusts may 
  locally exceed 60 mph over the higher elevations.

* TIMING...Winds continuing and remaining very strong through 
  late Tuesday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ093-010030-
/O.EXT.KHNX.WI.Y.0028.181231T1626Z-190101T1800Z/
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Oakhurst and Mariposa
826 AM PST Mon Dec 31 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY...

* WINDS...Northeast 5 to 15 mph with gusts up to 55 mph. 
  Strongest gusts are expected in the vicinity of Northfork and 
  Oakhurst.

* TIMING...Winds continuing and remaining gusty through late 
  Tuesday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Dudley
319 
WWUS76 KHNX 010004
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
404 PM PST Mon Dec 31 2018

CAZ096-010815-
/O.CON.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/
Sierra Nevada from Yosemite to Kings Canyon-
404 PM PST Mon Dec 31 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* WINDS...East 15 to 30 mph with gusts up to 55 mph. Gusts may 
  locally exceed 60 mph over the higher elevations.

* TIMING...Winds continuing and remaining very strong through 
  late Tuesday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ093-010815-
/O.CON.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Oakhurst and Mariposa
404 PM PST Mon Dec 31 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* WINDS...Northeast 5 to 15 mph with gusts up to 55 mph. 
  Strongest gusts are expected in the vicinity of Northfork and 
  Oakhurst.

* TIMING...Winds continuing and remaining gusty through late 
  Tuesday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Dudley
405 
WWUS76 KHNX 010334
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
734 PM PST Mon Dec 31 2018

CAZ096-011145-
/O.CON.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/
Sierra Nevada from Yosemite to Kings Canyon-
734 PM PST Mon Dec 31 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* WINDS...East 15 to 30 mph with gusts up to 55 mph. Gusts may 
  locally exceed 60 mph over the higher elevations.

* TIMING...Winds continuing and remaining very strong through 
  late Tuesday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ093-011145-
/O.CON.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Oakhurst and Mariposa
734 PM PST Mon Dec 31 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* WINDS...Northeast 5 to 15 mph with local gusts of 35 to 55 mph.
  Strongest gusts are expected in the vicinity of Northfork and 
  Oakhurst.

* TIMING...Winds continuing and remaining gusty through late 
  Tuesday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or greater are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$

CAZ089>092-011145-
/O.NEW.KHNX.HZ.A.0001.190102T0800Z-190102T1700Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
734 PM PST Mon Dec 31 2018

...HARD FREEZE WATCH IN EFFECT FOR THE SAN JOAQUIN VALLEY FROM 
LATE TUESDAY NIGHT INTO WEDNESDAY MORNING...

The National Weather Service in Hanford has issued a Hard Freeze
Watch for the San Joaquin Valley, which is in effect from late 
Tuesday night through Wednesday morning.

* TEMPERATURES...minimum temperatures at or below 27 degrees
  possible in many areas. In the normally coldest locations,
  thermometer readings may bottom out in the lower 20s while in
  the urban areas minimum temperatures should be just below 
  freezing. 

* TIMING...The coldest temperatures are expected between 1 am PST
  and 9 am PST. Temperatures of 27 degrees and colder are possible
  for a period of 4 to 9 hours in rural areas of the valley. 

* IMPACTS...Long durations of well below freezing temperatures
  will kill unprotected vegetation. Exposed water pipes could
  burst. Pets and livestock may be affected by the cold
  temperatures as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hard Freeze Watch means sub-freezing temperatures are possible.
Make preparations now to protect pipes and outdoor vegetation. 
Plan on bringing pets and frost-sensitive plants indoors Tuesday
evening.  

&&

$$
Durfee
190 
WWUS76 KHNX 010945
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
145 AM PST Tue Jan 1 2019

CAZ089>092-011800-
/O.UPG.KHNX.HZ.A.0001.190102T0800Z-190102T1700Z/
/O.NEW.KHNX.HZ.W.0001.190102T0600Z-190102T1700Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
145 AM PST Tue Jan 1 2019

...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
PST WEDNESDAY...

The National Weather Service in Hanford has issued a Hard Freeze
Warning, which is in effect from 10 PM this evening to 9 AM PST
Wednesday. The Hard Freeze Watch is no longer in effect.

* TEMPERATURES...Minimum temperatures at or below 27 degrees
  expected in many areas. In the normally coldest locations, 
  thermometer readings may bottom out in the lower 20s while in 
  the urban areas minimum temperatures should be just below 
  freezing.

* TIMING...The coldest temperatures are expected between 3 am 
  PST and 8 am PST. Temperatures of 27 degrees and colder are 
  possible for a period of 4 to 9 hours in rural areas of the 
  valley.

* IMPACTS...Long durations of well below freezing temperatures
  will kill unprotected vegetation. Exposed water pipes could
  burst. Pets and livestock will need warm shelter. Please check
  on the elderly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hard Freeze Warning means sub-freezing temperatures are imminent
or highly likely. These conditions will kill crops and other 
sensitive vegetation.

&&

$$

CAZ096-011800-
/O.CON.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/
Sierra Nevada from Yosemite to Kings Canyon-
145 AM PST Tue Jan 1 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...East 15 to 30 mph with gusts up to 55 mph. Gusts may 
  locally exceed 60 mph over the higher elevations.

* TIMING...Winds continuing and remaining very strong through 
  late Tuesday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ093-011800-
/O.CON.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Oakhurst and Mariposa
145 AM PST Tue Jan 1 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...Northeast 5 to 15 mph with local gusts up to 40 mph. 
  Strongest gusts are expected in the vicinity of North Fork and 
  Oakhurst.

* TIMING...Winds continuing and remaining gusty through late 
  Tuesday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph or greater are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

DCH
493 
WWUS76 KHNX 011740
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
940 AM PST Tue Jan 1 2019

CAZ096-011845-
/O.EXP.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/
Sierra Nevada from Yosemite to Kings Canyon-
940 AM PST Tue Jan 1 2019

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

Winds have fallen below advisory criteria for most areas. A few
local areas may continue to experience some strong gusts. However, 
winds will continue to gradually decline through the day.

$$

Andersen

CAZ093-011845-
/O.EXP.KHNX.WI.Y.0028.000000T0000Z-190101T1800Z/
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Oakhurst and Mariposa
940 AM PST Tue Jan 1 2019

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

Winds have fallen below advisory criteria for most areas. A few
local areas may continue to experience some strong gusts. However, 
winds will continue to gradually decline through the day.

$$

Andersen

CAZ089>092-020145-
/O.CON.KHNX.HZ.W.0001.190102T0600Z-190102T1700Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
940 AM PST Tue Jan 1 2019

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 9 AM PST WEDNESDAY...

* TEMPERATURES...Minimum temperatures at or below 27 degrees
  expected in many areas. In the normally coldest locations, 
  thermometer readings may bottom out in the lower 20s while in 
  the urban areas minimum temperatures should be just below 
  freezing.

* TIMING...The coldest temperatures are expected between 3 am 
  PST and 8 am PST. Temperatures of 27 degrees and colder are 
  possible for a period of 4 to 9 hours in rural areas of the 
  valley.

* IMPACTS...Long durations of well below freezing temperatures
  will kill unprotected vegetation. Exposed water pipes could
  burst. Pets and livestock will need warm shelter. Please check
  on the elderly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hard Freeze Warning means sub-freezing temperatures are
imminent or highly likely. These conditions will kill crops and
other sensitive vegetation.

&&

$$

Andersen

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 30, 3:36 PM PST, 11 hours 53 minutes earlier.

Area forecast discussion, Dec 30, 3:36 PM PST, 11 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Joaquin Valley - Hanford CA
336 PM PST Sun Dec 30 2018

...UPDATED AIR QUALITY SECTION...

.SYNOPSIS...Dry conditions and cooler than normal temepratures
will continue through end of the week, although breezy to windy
conditions will occur late Monday into New Year's Day, especially
over mountain and foothill locations.
&&

.DISCUSSION...A cool and brisk northwest flow aloft is prevailing
across central CA today with a dry upper ridge centered near
140W. Mainly clear skies and light winds overnight allowed for
temperatures to drop below freezing across much of the San Joaquin
Valley for the second consecutive morning.

The WRF is continuing to indicate a shortwave trough will drop
into the Great Basin tonight and Monday. This trough is expected
to produce a strong pressure gradient and offshore flow over the
Southern Sierra Nevada which will likely result in a period of
strong offshore Mono like winds. Have issued a High Wind Watch
from late Monday afternoon through late Tuesday morning for the
Southern Sierra Nevada and adjacent foothills where wind gusts up
to 60 mph will be possible.

This system will also bring a re-enforcing shot of cold air into
the San Joaquin Valley and as a result subfreezing temperatures
will be possible across much of the San Joaquin Valley again by
Tuesday.

Medium range models and their ensemble means are in fair
agreement with building a dry upper ridge into CA on Wednesday
and slowly build it inland through Friday. After a chilly morning
on Wednesday, temperatures will rise to near seasonal normals by
Friday. The ridge will break down by the end of the week as a
trough approaches the CA coast. The trough will move across our
area this weekend although the models disagree on the exact
timing. For now will continue to mention increased clouds and
chances of precipitation for our area for Saturday night and
Sunday.

&&

.AVIATION...MVFR with localized IFR conditions in mist/fog for the
San Joaquin Valley locations after 06z. Otherwise...VFR conditions
will prevail over the next 24 hours.

&&

.AIR QUALITY ISSUES...None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
High Wind Watch from Monday afternoon through Tuesday morning
CAZ093-096.

&&

public...DS
avn/fw...Dudley
synopsis...DS

weather.gov/hanford

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.